Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 59, NWS Northern Indiana

September 3, 2017

NWS Northern Indiana issued this small craft advisory at Sep 3, 2017, 4:16 AM EDT. It took effect at Sep 4, 2017, 2:00 AM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 3, 2017, 4:16 AM EDT (08:16 UTC)
In effect from
Sep 4, 2017, 2:00 AM EDT
Expired
Sep 7, 2017, 2:00 PM EDT
In force
4 days
Issued by
NWS Northern Indiana

The text

As transmitted.

704 
WHUS73 KIWX 030816
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 AM EDT SUN SEP 3 2017

LMZ043-046-031630-
/O.NEW.KIWX.SC.Y.0059.170904T0600Z-170905T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
416 AM EDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT
MONDAY. 

* WINDS...BECOMING SOUTHWEST 10 TO 20 KNOTS TONIGHT...GUSTS TO 25
  KNOTS LATE TONIGHT. SOUTHWEST 15 TO 25 KNOTS MONDAY MORNING
  SHIFTING TO THE NORTHWEST MONDAY AFTERNOON. GUSTS TO 30 KNOTS
  MONDAY.

* WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT...THEN 3 TO 6 FEET
  MONDAY AND MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
17 follow-up statements
014 
WHUS73 KIWX 031401
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 AM EDT SUN SEP 3 2017

LMZ043-046-032215-
/O.CON.KIWX.SC.Y.0059.170904T0600Z-170905T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1001 AM EDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS LATE TONIGHT INTO MONDAY
  MORNING...VEERING NORTHWEST 20 TO 25 KNOTS MONDAY AFTERNOON WITH
  GUSTS TO 30 KNOTS. NORTHWEST TO NORTH WINDS GRADUALLY
  DIMINISHING MONDAY EVENING.  

* WAVES...BUILDING TO 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
156 
WHUS73 KIWX 032002
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT SUN SEP 3 2017

LMZ043-046-040415-
/O.EXT.KIWX.SC.Y.0059.170904T0600Z-170905T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
402 PM EDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM MONDAY TO 5 PM
EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS LATE TONIGHT INTO MONDAY 
  MORNING...VEERING NORTHWEST 20 TO 25 KNOTS MONDAY AFTERNOON 
  WITH GUSTS TO 30 KNOTS. NORTHWEST TO NORTH WINDS GRADUALLY 
  DIMINISHING MONDAY EVENING. 

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
502 
WHUS73 KIWX 040216
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EDT SUN SEP 3 2017

LMZ043-046-041030-
/O.CON.KIWX.SC.Y.0059.170904T0600Z-170905T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1016 PM EDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO
5 PM EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS VEERING
  NORTHWEST MONDAY AFTERNOON, THEN DIMINISHING TO 10 TO 20 KNOTS
  MONDAY NIGHT. 

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
643 
WHUS73 KIWX 040849
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EDT MON SEP 4 2017

LMZ043-046-041700-
/O.EXT.KIWX.SC.Y.0059.000000T0000Z-170906T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
449 AM EDT MON SEP 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...
  VEERING NORTHWEST THIS AFTERNOON, THEN DIMINISHING TO 10 TO 20
  KNOTS TONIGHT. 

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
760 
WHUS73 KIWX 041414
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EDT MON SEP 4 2017

LMZ043-046-042215-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-170906T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1014 AM EDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...
  VEERING NORTHWEST THIS AFTERNOON. NORTHWEST 15 TO 25 KNOTS
  TONIGHT INTO TUESDAY. NORTHWEST TO NORTH 10 TO 20 KNOTS TUESDAY
  NIGHT. 
  

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
596 
WHUS73 KIWX 042023
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 PM EDT MON SEP 4 2017

LMZ043-046-050430-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-170906T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
423 PM EDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS TONIGHT THROUGH TUESDAY. GUSTS
  TO 25 KNOTS THIS EVENING. NORTHWEST TO NORTH 10 TO 20 KNOTS
  TUESDAY NIGHT INTO WEDNESDAY.

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
355 
WHUS73 KIWX 050145
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
945 PM EDT MON SEP 4 2017

LMZ043-046-050945-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-170906T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
945 PM EDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...NORTH TO NORTHWEST 10 TO 20 KNOTS. 

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
414 
WHUS73 KIWX 050811
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 AM EDT TUE SEP 5 2017

LMZ043-046-051615-
/O.EXT.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 AM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT WEDNESDAY...

* WINDS...NORTH TO NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
523 
WHUS73 KIWX 051440
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 AM EDT TUE SEP 5 2017

LMZ043-046-052245-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1040 AM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY...

* WINDS...NORTH TO NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
391 
WHUS73 KIWX 051931
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT TUE SEP 5 2017

LMZ043-046-060345-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
331 PM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY...

* WINDS...NORTH TO NORTHWEST 10 TO 20 KNOTS DECREASING TO 5 TO 15
  KNOTS WEDNESDAY.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
925 
WHUS73 KIWX 060140
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
940 PM EDT TUE SEP 5 2017

LMZ043-046-060945-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
940 PM EDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY...

* WINDS...NORTH TO NORTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 
  15 KNOTS WEDNESDAY NIGHT.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
892 
WHUS73 KIWX 060738
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 AM EDT WED SEP 6 2017

LMZ043-046-061630-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
338 AM EDT WED SEP 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTH TO NORTHWEST 10 TO 15 KNOTS. 

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
654 
WHUS73 KIWX 061451
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EDT WED SEP 6 2017

LMZ043-046-062300-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 AM EDT WED SEP 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTH TO NORTHWEST 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
220 
WHUS73 KIWX 062055
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT WED SEP 6 2017

LMZ043-046-070500-
/O.EXT.KIWX.SC.Y.0059.000000T0000Z-170907T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 PM EDT WED SEP 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WINDS...NORTHWEST 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
081 
WHUS73 KIWX 070141
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 PM EDT WED SEP 6 2017

LMZ043-046-070900-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
941 PM EDT WED SEP 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WINDS...NORTHWEST 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
773 
WHUS73 KIWX 070854
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 AM EDT THU SEP 7 2017

LMZ043-046-071800-
/O.EXT.KIWX.SC.Y.0059.000000T0000Z-170907T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
454 AM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...WEST 10 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
160 
WHUS73 KIWX 071445
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 AM EDT THU SEP 7 2017

LMZ043-046-071800-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 AM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...WEST 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET BECOMING 2 TO 4 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 3:33 AM EDT, 43 minutes earlier.

Area forecast discussion, Sep 3, 3:33 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
333 AM EDT Sun Sep 3 2017

.SYNOPSIS...
Issued at 333 AM EDT Sun Sep 3 2017

Dry and mostly sunny conditions are expected today with highs in the
upper 70s to near 80. Labor Day will be even warmer with highs in
the mid to upper 80s. A cold front will arrive late in the day with
scattered thunderstorms possible. A few of these storms may be
severe with damaging straight line winds the primary threat. Much
cooler temperatures and periodic light rain showers expected for the
middle of the week.

&&

.SHORT TERM...(Today and Tonight)
Issued at 333 AM EDT Sun Sep 3 2017

Dry and pleasant weather anticipated today. Mid/upper level trough
axis (and associated light rain showers) quickly exiting this
morning with strong AVA/subsidence and quickly building heights in
its wake. Negative theta-e advection in NW flow will scour out low
level moisture later this morning. A few cu/stratocu may linger in
our eastern zones but by and large expect a mostly sunny afternoon.
Winds begin to back late today with some weak WAA and full
insolation allowing late afternoon highs to make a run at 80F. WAA
really cranks up overnight though as high pressure shifts to the
southeast CONUS and WSW gradient tightens locally. Given this and
warmer start to the evening, expect lows only around 60F despite
mostly clear skies.

&&

.LONG TERM...(Monday through Saturday)
Issued at 333 AM EDT Sun Sep 3 2017

Monday still looking warm and windy with potential for storms late
in the day. Low level gradient tightens substantially on Monday as
longwave trough starts to dig into the Great Lakes/Ohio Valley.
Strong WSW flow peels off part of western thermal ridge and advects
it into our area with a narrow corridor of 850mb temps surging above
20C. Average 850mb temps closer to the mid teens though and still
some question about how high we will be able to mix given strong
inversion seen on NAM and GFS forecast soundings, as well as lower
Sep sun angle. Most of the morning/early afternoon should be cloud
free and continued to lean on warmer guidance with mid to upper 80s.
Winds will also be gusty. Max boundary layer winds still close to 40
kts, suggesting some gusts around 35 mph possible (outside of any
convective component).

Other main concern will be severe weather potential. Fast-moving
cold front will arrive during the late afternoon/early evening with
enough low level convergence/moisture pooling to support SCT
convection. Surface dewpoints expected to be in the mid (to perhaps
upper) 60s. Raw GFS and NAM dewpoints running a little high as usual
but modified soundings still yield roughly 1000-1500 J/kg of 0-1km
MLCAPE. Moisture quality is a bit dubious with such a narrow
corridor but even MOS guidance indicating some potential for upper
60s dewpoints. Midlevel temps also on the warm side but this should
be overcome with adequate low level moisture and most models now
showing at least a broken line of convection developing in our area
early Monday evening. With such an impressive low/midlevel wind
field, it will not take much to support damaging wind gusts given
unidirectional 40-50 kts largely orthogonal to the front. Moisture
and instability profiles are questionable this far out but if
current trends hold, scattered severe storms will be possible late
Monday with damaging straight-line winds the primary threat.

Will turn much cooler and very fall-like for the middle of the week.
Highly amplified large scale pattern will set up over much of
northern hemisphere with sharp ridge over western NOAM and deep
trough centered over our area. 850mb temps crash into the low single
digits with cyclonic northerly flow favoring abundant clouds and SCT
showers, especially with added contribution of very warm lakes.
Expect highs in the 60s and lows in the 40s at least Tue-Thu. Temps
slowly moderate (along with drier conditions) heading into next
weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 210 AM EDT Sun Sep 3 2017

A band of light showers/sprinkles associated with an upper level
short wave has shifted east of the terminals as of 06Z. Dry
conditions are expected for the remainder of the night with no
discernible upstream short wave of note. Broad low level
anticyclone will remain anchored west of the area today which
should allow for west-northwest wind component once diurnal
mixing commences after 14 or 15Z. Wind speeds should generally be
around 10 knots with a few gusts into the 14 to 17 knot range
possible during the day. Winds to become light southwest with loss
of mixing this evening, but should pick up again to around 10
knots toward late overnight Sunday night as gradient begins to
strengthen ahead of a front that will impact the area Monday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 2, 5:00 AM EDT, 23 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
500 AM EDT Sat Sep 2 2017

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-030900-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
500 AM EDT Sat Sep 2 2017 /400 AM CDT Sat Sep 2 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance of thunderstorms late Monday. A few strong storms
may be possible but the chances of severe weather are low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-MIZ077-030900-
La Porte-Berrien-
500 AM EDT Sat Sep 2 2017 /400 AM CDT Sat Sep 2 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance of thunderstorms late Monday. A few strong storms
may be possible but the chances of severe weather are low.

Dangerous swimming conditions due to high waves and rip currents are
likely at Lake Michigan beaches Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-030900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
500 AM EDT Sat Sep 2 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance of thunderstorms late Monday...which may cause
locally higher winds and waves.

Conditions hazardous to small craft are likely on Monday and may
continue through the middle of the week.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 4:15 AM EDTBeach Hazards StatementIWX4 days

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.